Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 6, 2021, 10:47 AM EDT for Erie County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 10:47 AM EDT (14:47 UTC)
- Expired
- Jul 6, 2021, 11:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
431
WWUS81 KCLE 061447
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1047 AM EDT Tue Jul 6 2021
PAZ001-002-061530-
Northern Erie-Southern Erie-
1047 AM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE COUNTY...
At 1045 AM EDT, a strong thunderstorm was located over Northwest
Harborcreek, or near Erie. The storm is moving southeast at 15 mph.
Winds in excess of 30 mph and locally heavy rain are possible with
this storm.
Locations impacted include...
Erie, North East, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville and Northwest Harborcr.
LAT...LON 4216 7976 4207 7976 4206 7977 4209 8009
4213 8010 4214 8009 4217 8011 4217 8008
4215 8008 4215 8006 4220 7994 4226 7979
TIME...MOT...LOC 1445Z 180DEG 0KT 4216 7997
$$
LombardyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 6, 9:46 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 6, 9:46 AM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Cleveland OH 946 AM EDT Tue Jul 6 2021 .SYNOPSIS... Frontal boundary drops southward to the area today through Wednesday, then lifts back north. Low pressure/cold front pushes through the area Thursday/Thursday night, possibly held up by the remnants of the tropical system heading from the deep south to the mid Atlantic Coast. && .NEAR TERM /THROUGH WEDNESDAY/... Showers with isolated embedded lightning are moving southeast across eastern Lake Erie. This activity may affect far northeastern Ohio and northwestern PA through late this morning, but don't expect significant impacts. Temps are also trending a bit warmer than forecast this morning, so bumped up morning hourly temps a couple of degrees to reflect current observations. Otherwise, the forecast remains largely on track as of now. Previous Discussion... The baroclinic zone sitting to the north of the region will begin a slow sink southward with the boundary clipping the northeastern zones of the CWA today and tonight. The overall magnitude of the forcing and the vertical profiles depicting dry mid levels in NW PA suggests a less than perfect environment for storms to initiate. Still need chance POPs in this region however as the front oscillates south and north. 850mb temperature ridge continues to dominate the low levels making surface based convection tough to come by. Heading into Wednesday, more of the same with the frontal boundary draped across the CWA, slowly pushing back to the north, and mid level southwesterly flow with an embedded weak trough axis at 700mb bringing additional chances into the southern zones, spreading northward.. Still dealing with dry mid levels however, so convection will likely need to overcome this early in the Wednesday period, but expect coverage of storms to increase, with POPs reflecting this trend. Still very warm, followed by a slightly cooler Wednesday due to increased cloud cover and chances for storms. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... An upper-level trough will be propagating east across the Great Lakes region Wednesday night through Friday. At the surface, a slow-moving low will move east across the southern Great Lakes Wednesday night through Thursday night. A moist environment will already be in place ahead of this system with dew points in the upper 60s to low 70s. A 500mb speed max will be overhead with this environment with 40-50 of southwest flow, providing deep- layer wind shear of 30-40 knots, which help aid in the development of organized severe thunderstorms. Weak mid-level lapse rates of less than 6 C/km should limit the amount of instability thunderstorms have to work with. The cold front associated with this low will clear through the area by Friday morning. A surface trough on the back of this low could result in some lingering isolated rain showers on Friday. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Several mid-level shortwaves will propagate in the westerly flow Friday night through Sunday with a larger upper-level low building into the central CONUS by Sunday/Monday. At the surface, a warm front lifts north and becomes a stationary front in the vicinity of northern Ohio, extending from a developing low over the central Great Plains. This will result in daily shower and thunderstorm chances through the weekend and into early next week. QPF and flooding risk will be highly dependent on where this boundary settles. && .AVIATION /12Z Tuesday THROUGH Saturday/... Some showers possible over ERI this morning, and through the day with a frontal boundary sagging southward into this region. Elsewhere, chances for convection are isolated, and overall, cannot put any in the prevailing conditions for this issuance. Therefore, have a VFR forecast going forward with winds 12kts or less out of west. Outlook...Non-VFR possible on Wednesday afternoon through Thursday night in isolated/scattered showers/thunderstorms. Non-VFR more likely on Thursday/Thursday evening in scattered thunderstorms with a cold frontal passage. Non-VFR possible in isolated showers and/or thunderstorms Friday afternoon and evening. && .MARINE... Relatively quiet marine conditions are expected through this Saturday. Winds should trend no stronger than 10 to 25 knots. Waves should be no larger than 3 feet in nearshore waters and 4 feet in open waters. No Small Craft Advisories are anticipated at this time. Southwesterly winds should persist through Tuesday night as the western flank of a high pressure ridge along/near the East Coast influences Lake Erie. A cold front will settle in the vicinity of Lake Erie Wednesday night, becoming nearly stationary through Thursday night before pushing off to east on Friday. Northerly to northwesterly winds on Friday are expected to veer to easterly on Saturday as a high pressure ridge builds from the Upper Great Lakes and a warm lifts north to just south of the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...Maines/26 SHORT TERM...Saunders LONG TERM...Saunders AVIATION...26 MARINE...Saunders
Hazardous weather outlook, Jul 6, 10:02 AM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1002 AM EDT Tue Jul 6 2021 LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033- 036>038-047-PAZ002-003-071415- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Southern Erie- 1002 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-071415- Lake-Ashtabula Lakeshore-Northern Erie- 1002 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a moderate risk of rip currents today for the beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 10:47 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1047 AM EDT Tue Jul 6 2021
PAZ001-002-061530-
Northern Erie-Southern Erie-
1047 AM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE COUNTY...
At 1045 AM EDT, a strong thunderstorm was located over Northwest
Harborcreek, or near Erie. The storm is moving southeast at 15 mph.
Winds in excess of 30 mph and locally heavy rain are possible with
this storm.
Locations impacted include...
Erie, North East, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville and Northwest Harborcr.
LAT...LON 4216 7976 4207 7976 4206 7977 4209 8009
4213 8010 4214 8009 4217 8011 4217 8008
4215 8008 4215 8006 4220 7994 4226 7979
TIME...MOT...LOC 1445Z 180DEG 0KT 4216 7997
LombardyNearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.